MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; DXE

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; DXE
Catalog Number PMX110
Medical Device Problem Codes Misconnection (1399); Use of Device Problem (1670); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: a pipe cleaner was inserted into the pump max vacuum inlet and dried blood was observed inside the vacuum tubing.Conclusions: evaluation of the returned pump max confirmed blood was aspirated inside the vacuum pump.The reported complaint indicated that the aspiration tubing was directly connected to the vacuum inlet instead of the canister and blood was aspirated into the pump.If the aspiration tubing is connected to the vacuum inlet instead of the canister supplied by penumbra, fluid will likely be aspirated into the vacuum assembly and the pump may not function properly.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 110 (pump max).During the procedure, the aspiration tubing (tubing) was inadvertently connected directly to the pump max rather than the canister.Consequently, blood was aspirated into the pump max.However, the physician decided to use the same pump max to complete the procedure.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8822456
Report Number3005168196-2019-01433
Device Sequence Number19647944
Product Code DXE
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMX110
Device Lot NumberF28208-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005